Course Hero Logo

A nurse provides teaching to a patient who will begin

Course Hero uses AI to attempt to automatically extract content from documents to surface to you and others so you can study better, e.g., in search results, to enrich docs, and more. This preview shows page 8 - 10 out of 104 pages.

36. A nurse provides teaching to a patient who will begin taking a drug with a known risk ofhepatotoxicity. Which statement by the patient indicates a need for further teaching?a.“I should avoid taking acetaminophen while taking this drug.”b.“I will need periodic evaluation of aspartate aminotransferase and alanineaminotransferase levels.”c.“If I experience nausea, vomiting, or abdominal pain, I should call my provider.”d.“Routine testing and early detection of problems will prevent liver failure.”ANS: D
37. A nurse is reviewing a medication administration record before administering medications.Which order will the nurse implement?
38. A patient is given a new medication and reports nausea within an hour after taking the drug.The nurse consults the drug information manual and learns that nausea is not an expectedadverse effect of this drug. When the next dose is due, what will the nurse do?
39. A nurse is preparing to give an antibiotic to a patient who reports being allergic to antibiotics.Before giving the medication, what will the nurse do first?
40. A patient is taking sertraline [Zoloft] for depression, and the provider orders azithromycin[Zithromax] to treat an infection. What will the nurse do?a.Contact the provider to discuss an alternative to azithromycin.b.Request an order for a different antidepressant medication.c.Request an order to reduce the dose of sertraline.d.Withhold the sertraline while giving the azithromycin.ANS: A
41. A patient is given a drug for the first time and develops shortness of breath. The patient’sheart rate is 76 beats/minute, the respiratory rate is 20 breaths/minute, and the blood pressureis 120/70 mm Hg. The nurse checks a drug administration manual to make sure the correctdose was given and learns that some patients taking the drug experience shortness of breath.The nurse will contact the provider to report what?

Upload your study docs or become a

Course Hero member to access this document

Upload your study docs or become a

Course Hero member to access this document

End of preview. Want to read all 104 pages?

Upload your study docs or become a

Course Hero member to access this document

Term
Fall
Professor
N/A
Tags
Pharmacology, Adrenergic receptor, elevated blood pressure

Newly uploaded documents

Show More

Newly uploaded documents

Show More

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture